Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An example on the Mann iteration method for Lipschitz pseudocontractions


Authors: C. E. Chidume and S. A. Mutangadura
Journal: Proc. Amer. Math. Soc. 129 (2001), 2359-2363
MSC (2000): Primary 47H09, 47J25
DOI: https://doi.org/10.1090/S0002-9939-01-06009-9
Published electronically: January 18, 2001
MathSciNet review: 1823919
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

An example of a Lipschitz pseudocontractive map with a unique fixed point is constructed for which the Mann iteration sequence fails to converge. This resolves a long standing open problem.


References [Enhancements On Off] (What's this?)

  • 1. F.E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041-1044. MR 32:4574
  • 2. D. Borwein and J.M. Borwein, Fixed point iterations for real functions, J. Math. Anal. Appl. 157 (1991), 112-126. MR 92e:65065
  • 3. S. S. Chang, The Mann and Ishikawa iterative approximation of solutions to variational inclusions with accretive type mappings, Comput. Math. Appl. 37 (1999), no.9, 17-24. MR 2000g:47065
  • 4. C. E. Chidume, Global iteration schemes for strongly pseudo-contractive maps, Proc. Amer. Math. Soc. (1998) Vol. 126, No 9, 2641-2649. MR 98k:47108
  • 5. D. Göhde, Zum Prinzip der kontraktiven Abbildungen, Math. Nachr. 30 (1965), 251-258. MR 32:8129
  • 6. T. L. Hicks and J. R. Kubicek, On the Mann iteration process in Hilbert space, J. Math. Anal. Appl. 59 (1979), 498-504. MR 58:23802
  • 7. S. Ishikawa, Fixed points by a new iteration method, Proc. Amer. Math. Soc. 44(1) (1974), 147-150. MR 49:1243
  • 8. W. A. Kirk, A fixed point theorem for mappings which do not increase distance, Amer. Math. Monthly 72 (1965), 1004-1006. MR 32:6436
  • 9. M. A. Krasnoselski, Two observations about the method of succesive approximations, Uspehi Math. Nauk 10 (1955), no. 1, 123-127. (Russian) MR 16:833a
  • 10. W. R. Mann, Mean value methods in iteration, Proc. Amer. Math. Soc. 4 (1953), 506-510. MR 14:988f
  • 11. Liu Qihou, The convergence theorems of the sequence of Ishikawa iterates for hemicontractive mappings, J. Math. Anal. Appl. 148 (1990), 55-62. MR 92b:47094
  • 12. H. Schaefer, Uber die Methode sukzessiver Approximationen, Jber. Deutsch. Math. Verein. 59 (1957), 131-140. MR 18:811g

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H09, 47J25

Retrieve articles in all journals with MSC (2000): 47H09, 47J25


Additional Information

C. E. Chidume
Affiliation: The Abdus Salam International Centre for Theoretical Physics, 34100 Trieste, Italy
Email: chidume@ictp.trieste.it

S. A. Mutangadura
Affiliation: Department of Physics, University of Zimbabwe, Harare, Zimbabwe

DOI: https://doi.org/10.1090/S0002-9939-01-06009-9
Received by editor(s): December 14, 1999
Published electronically: January 18, 2001
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society